Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 8, NWS Green Bay, WI

February 26, 2017Outagamie County, Shawano County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Feb 26, 2017, 9:29 AM CST for Outagamie County, Shawano County, Waupaca County, Wisconsin. It took effect at Feb 26, 2017, 12:00 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Feb 26, 2017, 9:29 AM CST (15:29 UTC)
In effect from
Feb 26, 2017, 12:00 PM CST
Expired
Mar 2, 2017, 9:23 AM CST
In force
4 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Outagamie County, WI, Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 38 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River (WI) at Shiocton (SHIW3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

359 
WGUS43 KGRB 261529
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
929 AM CST SUN FEB 26 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC087-115-135-270629-
/O.NEW.KGRB.FL.W.0008.170226T1800Z-170301T1800Z/
/SHIW3.1.RS.170226T1800Z.170227T0600Z.170228T1200Z.NO/
929 AM CST SUN FEB 26 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Wolf River near Shiocton.
* At  7:30 AM Sunday the stage was 11.9 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by late afternoon and continue to
  rise to near 12.1 feet after midnight tomorrow. The river will 
  fall below flood stage by Tuesday morning.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
8 follow-up statements
846 
WGUS83 KGRB 270201
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
801 PM CST SUN FEB 26 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-271701-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-170302T0000Z/
/SHIW3.1.RS.170226T2324Z.170227T0600Z.170228T1800Z.NR/
801 PM CST SUN FEB 26 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At 7:30 AM Sunday the stage was 11.9 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...the river is expected to remain near flood stage through Monday 
  night then will slowly fall through mid week.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land. The entire boat landing in Shiocton is under several feet of
  floodwaters. Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
838 
WGUS83 KGRB 271543
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
943 AM CST MON FEB 27 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-280643-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-170302T1800Z/
/SHIW3.1.RS.170226T2305Z.170227T1347Z.170301T1200Z.NR/
943 AM CST MON FEB 27 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At 7:47 AM Monday the stage was 12.2 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  Wednesday morning.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
188 
WGUS83 KGRB 280105
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
705 PM CST MON FEB 27 2017

...The Flood Warning continues for the following rivers in 
Wisconsin..

  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-281605-
/O.CON.KGRB.FL.W.0008.000000T0000Z-170302T1800Z/
/SHIW3.1.RS.170226T2305Z.170228T0600Z.170301T1200Z.NR/
705 PM CST MON FEB 27 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At 7:47 AM Monday the stage was 12.2 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will remain near 12.3 feet through Tuesday. The river is   
  expected to fall below flood stage Wednesday morning.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land. The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street.  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
495 
WGUS83 KGRB 281529
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
929 AM CST TUE FEB 28 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-010629-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-170303T1800Z/
/SHIW3.1.RS.170226T2305Z.170228T1800Z.170302T1200Z.NR/
929 AM CST TUE FEB 28 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:26 AM Tuesday the stage was 12.3 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
952 
WGUS83 KGRB 010204
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
804 PM CST TUE FEB 28 2017

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-011704-
/O.CON.KGRB.FL.W.0008.000000T0000Z-170303T1800Z/
/SHIW3.1.RS.170226T2305Z.170228T1326Z.170302T1200Z.NR/
804 PM CST TUE FEB 28 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:26 AM Tuesday the stage was 12.3 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  Thursday morning.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
343 
WGUS83 KGRB 011600
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1000 AM CST WED MAR 1 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-020700-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-170303T0600Z/
/SHIW3.1.RS.170226T2305Z.170228T1326Z.170302T0000Z.NR/
1000 AM CST WED MAR 1 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At 9:45 AM Wednesday the stage was 12.1 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river will continue to fall to below flood stage by 
  this evening.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street.  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
719 
WGUS83 KGRB 020135
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
735 PM CST WED MAR 1 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-021635-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-170303T1200Z/
/SHIW3.1.RS.170226T2305Z.170228T1326Z.170302T0600Z.NR/
735 PM CST WED MAR 1 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:30 AM Wednesday the stage was 12.1 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river fall to below flood stage early Thursday morning.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
101 
WGUS83 KGRB 021523
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
923 AM CST THU MAR 2 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Wolf River near Shiocton AFFECTING Outagamie...Shawano and Waupaca
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-021553-
/O.CAN.KGRB.FL.W.0008.000000T0000Z-170303T1200Z/
/SHIW3.1.RS.170226T2305Z.170228T1326Z.170302T0432Z.NR/
923 AM CST THU MAR 2 2017

The Flood Warning is cancelled for
  The Wolf River near Shiocton.
* At  7:19 AM Thursday the stage was 11.9 feet. 
* Flood stage is 12.0 feet. 
* Fell below flood stage at 10:32 PM Wednesday.
* Forecast...the river will continue to fall to 11.7 feet by tomorrow
  morning.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 26, 5:16 AM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Feb 26, 5:16 AM CST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
516 AM CST Sun Feb 26 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 257 AM CST Sun Feb 26 2017

Light snow showers early this morning and today the primary forecast
issue through monday.

Warm air return over the cold ground producing light snow showers
over north central and central Wisconsin early this morning.
Radar shows these weak returns working over the forecast area
this morning. Snow showers were more numerous near DLH with the
weak short wave trough and frontal system. This frontal system
slides over northern Wisconsin today where higher snow shower
chances expected. Will also continue snow chances over most of the
area through mid afternoon due to steep mid level lapse rates.
Higher total total values in the lower 50s toward 18z before
tapering off from west to east later afternoon as the short wave
trough pulls away.

The weak surface boundary stalls over the central part of the
state this evening with a surface high pressure ridge building
into the area overnight. A few progs linger light pcpn along or
northeast of this boundary this evening. Will keep a diminishing
chc of snow showers across the northeast this evening as the
short wave trough departs eastward. Not confident conditions will
set up any fog for tonight at this time.

What is left of the weak boundary Monday morning is lifted north
as a weak warm front as upper heights build ahead of the next
system approaching the area. Warmer temps expected on Monday.

.LONG TERM...Monday Night Through Saturday
Issued at 257 AM CST Sun Feb 26 2017

A weak surface ridge should help to keep the forecast area dry
through Monday evening before precipitation chances return ahead
of an approaching surface system and some mid level short wave
energy. Snow can be expected across the northwest half of the
area, with a wintry mix to the southeast. The wintry mix, and
then rain, will spread across the forecast area overnight through
midday Tuesday in warm advection.

Rain is expected to slowly change back to snow from north to
south on Tuesday night as cold advection kicks in with the
departure of the surface system. A mid level trough is expected to
bring additional snow shower chances on Wednesday.

Generally no more than slight chances for precipitation through
the rest of the forecast period as a mid level ridge approaches.
North central Wisconsin will be the exception with chances for
lake effect snow showers into Friday.

Much warmer than normal temperatures are in store for Tuesday, but
a cooling trend is expected through the end of the work week as
colder air behind the departing surface system enters the area.
Highs on Friday should be around 5 degrees below normal. Strong
warm advection in return flow behind a departing surface high
will bring much warmer than normal temperatures back for
Saturday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 516 AM CST Sun Feb 26 2017

Clouds will lower to a high end mvfr cigs or lower end vfr today
which will continue into tonight. The mvfr cigs will mainly be
associated with mvfr vsbys due to snow showers. The combination of
a weak front dropping into northern Wisconsin and an unstable air
mass, a few of the snow showers may briefly be moderate to heavy
with ifr conditions.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Feb 26, 3:00 AM CST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
300 AM CST Sun Feb 26 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-270900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
300 AM CST Sun Feb 26 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

An inch or two of snowfall is possible over far northern Wisconsin
today, which could create locally slick roadways. A few of the
snow showers may produce briefly reduced visibilities.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A storm system is expected to affect the region late Monday night
into Tuesday morning. A brief period of wintry mix is possible
across central Wisconsin to the Fox Valley, which could create a
few slippery areas on road surfaces. Temperatures behind this
will quickly switch the precipitation to primarily rain through
much of Tuesday afternoon and overspread the region to the north.
Snow shower chances then return on the backside of this system
into the overnight as the system exits but current snow
accumulations are anticipated to be light. Some light lake effect
snow chances will then linger on in the northern areas Thursday to
Saturday as northwesterly flow dominates the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-270900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
300 AM CST Sun Feb 26 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:06 PM CSTSmall Craft AdvisoryGRB24 hr

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.